Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching Meds
Oct 7, 2011

Hi doc. I was diagnosed Jul 28 and started taking Atripla, Aug. 23 - Oct 3. Got good numbers(CD/VL)during my latest blood work, but my body could not tolerate the side effects (rash since 2nd week, reddish eyes and now my liver is also a little inflamed). My doctor decided to switch me to Truvada-1 pill a day/Norvir-1 pill a day/Prezista-2 pills a day. The pharmacist said it's ok to take all pills, all at the same time but with meal. Just wanna know your opinion on this doc. Is this combination good or maybe less harmful to the liver? I'm a little worried 'coz I think I've suffered enough. Thanks.

Response from Dr. Henry

Boosted (with ritonavir) darunavir + Truvada is generally a good choice for treatment of HIV in a patients having a side effects such rash when taking efavirenz. Since rash can be seen with darunavir another option is boosted (with ritonavir) atazanavir + Truvada since that has a low risk of rash --either of those options is reasonable. If there is a history of sulfa allergy then I might choice atazanavir over daruanvir. KH



Previous
Swollen Feet and ankles
Next
Brutal Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement